skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Trisecting non-Lagrangian theories

Abstract

Here, we propose a way to define and compute invariants of general smooth 4-manifolds based on topological twists of non-Lagrangian 4d N = 2 and N = 3 theories in which the problem is reduced to a fairly standard computation in topological A-model, albeit with rather unusual targets, such as compact and non-compact Gepner models, asymmetric orbifolds, N = (2,2) linear dilaton theories, “self-mirror” geometries, varieties with complex multiplication, etc.

Authors:
 [1]
  1. California Inst. of Technology (CalTech), Pasadena, CA (United States). Walter Burke Inst. for Theoretical Physics
Publication Date:
Research Org.:
California Inst. of Technology, Pasadena, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25)
OSTI Identifier:
1501471
Grant/Contract Number:  
SC0011632
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2017; Journal Issue: 11; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Topological Field Theories; Supersymmetry and Duality; D-branes; Topological Strings

Citation Formats

Gukov, Sergei. Trisecting non-Lagrangian theories. United States: N. p., 2017. Web. doi:10.1007/jhep11(2017)178.
Gukov, Sergei. Trisecting non-Lagrangian theories. United States. doi:10.1007/jhep11(2017)178.
Gukov, Sergei. Mon . "Trisecting non-Lagrangian theories". United States. doi:10.1007/jhep11(2017)178. https://www.osti.gov/servlets/purl/1501471.
@article{osti_1501471,
title = {Trisecting non-Lagrangian theories},
author = {Gukov, Sergei},
abstractNote = {Here, we propose a way to define and compute invariants of general smooth 4-manifolds based on topological twists of non-Lagrangian 4d N = 2 and N = 3 theories in which the problem is reduced to a fairly standard computation in topological A-model, albeit with rather unusual targets, such as compact and non-compact Gepner models, asymmetric orbifolds, N = (2,2) linear dilaton theories, “self-mirror” geometries, varieties with complex multiplication, etc.},
doi = {10.1007/jhep11(2017)178},
journal = {Journal of High Energy Physics (Online)},
number = 11,
volume = 2017,
place = {United States},
year = {2017},
month = {11}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 9 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

The long flow to freedom
journal, February 2017

  • Aharony, Ofer; Razamat, Shlomo S.; Seiberg, Nathan
  • Journal of High Energy Physics, Vol. 2017, Issue 2
  • DOI: 10.1007/JHEP02(2017)056

Little string theory in a double scaling limit
journal, October 1999


Holography for non-critical superstrings
journal, October 1999


(0,4) dualities
journal, March 2016

  • Putrov, Pavel; Song, Jaewon; Yan, Wenbin
  • Journal of High Energy Physics, Vol. 2016, Issue 3
  • DOI: 10.1007/JHEP03(2016)185

Non-compact Gepner models, Landau-Ginzburg orbifolds and mirror symmetry
journal, January 2008


Topological reduction of 4D SYM to 2D σ-models
journal, August 1995


Walls, lines, and spectral dualities in 3d gauge theories
journal, May 2014

  • Gadde, Abhijit; Gukov, Sergei; Putrov, Pavel
  • Journal of High Energy Physics, Vol. 2014, Issue 5
  • DOI: 10.1007/JHEP05(2014)047

“Lagrangian” for a Non-Lagrangian Field Theory with N = 2 Supersymmetry
journal, October 2015


Topological Landau-Ginzburg Models
journal, February 1991


c = 1 string as the topological theory of the conifold
journal, October 1995


Topological quantum field theory
journal, September 1988

  • Witten, Edward
  • Communications in Mathematical Physics, Vol. 117, Issue 3
  • DOI: 10.1007/BF01223371

The Self-Duality Equations on a Riemann Surface
journal, July 1987


Bethe/gauge correspondence on curved spaces
journal, January 2015

  • Nekrasov, Nikita; Shatashvili, Samson
  • Journal of High Energy Physics, Vol. 2015, Issue 1
  • DOI: 10.1007/JHEP01(2015)100

Electric-magnetic duality and the geometric Langlands program
journal, January 2007


EQUIVALENCE OF Z N ORBIFOLDS AND LANDAU-GINZBURG MODELS
journal, April 1992

  • Chun, E. J.; Lauer, J.; Nilles, H. P.
  • International Journal of Modern Physics A, Vol. 07, Issue 10
  • DOI: 10.1142/S0217751X9200096X

Superconformal vortex strings
journal, December 2006


SL(2;R)/U(1) Supercoset and Elliptic Genera of Non-compact Calabi-Yau Manifolds
journal, May 2004


Two-dimensional black hole and singularities of CY manifolds
journal, March 1996


Matrix factorizations and mirror symmetry: the cubic curve
journal, November 2006


On 4d rank-one N = 3 $$ \mathcal{N}=3 $$ superconformal field theories
journal, September 2016

  • Nishinaka, Takahiro; Tachikawa, Yuji
  • Journal of High Energy Physics, Vol. 2016, Issue 9
  • DOI: 10.1007/JHEP09(2016)116

Trisecting 4–manifolds
journal, January 2016


Three-Dimensional Quantum Gravity, Chern-Simons Theory, and the A-Polynomial
journal, March 2005


Conformal collider physics: energy and charge correlations
journal, May 2008


Elliptic Genera of Two-Dimensional $${\mathcal{N} = 2}$$ N = 2 Gauge Theories with Rank-One Gauge Groups
journal, November 2013

  • Benini, Francesco; Eager, Richard; Hori, Kentaro
  • Letters in Mathematical Physics, Vol. 104, Issue 4
  • DOI: 10.1007/s11005-013-0673-y

Polynomial invariants for smooth four-manifolds
journal, January 1990


Algebraic and Hamiltonian methods in the theory of non-Abelian anomalies
journal, August 1984

  • Faddeev, L. D.; Shatashvili, S. L.
  • Theoretical and Mathematical Physics, Vol. 60, Issue 2
  • DOI: 10.1007/BF01018976

Categorical mirror symmetry: The elliptic curve
journal, January 1998

  • Polishchuk, Alexander; Zaslow, Eric
  • Advances in Theoretical and Mathematical Physics, Vol. 2, Issue 2
  • DOI: 10.4310/ATMP.1998.v2.n2.a9

Asymmetric orbifolds
journal, January 1987


General Argyres-Douglas theory
journal, January 2013


On the reduction of 4d N = 1 $$ \mathcal{N}=1 $$ theories on S 2 $$ {\mathbb{S}}^2 $$
journal, November 2015

  • Gadde, Abhijit; Razamat, Shlomo S.; Willett, Brian
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)163

Duality symmetries in N = 2 Landau-Ginzburg models
journal, November 1989


Freckled instantons in two and four dimensions
journal, February 2000


Modular invariance in superstring on Calabi–Yau n -fold with A−D−E singularity
journal, June 2000


Infinite coupling duals of N = 2 gauge theories and new rank 1 superconformal field theories
journal, January 2008


Surface defects and resolvents
journal, September 2013

  • Gaiotto, Davide; Gukov, Sergei; Seiberg, Nathan
  • Journal of High Energy Physics, Vol. 2013, Issue 9
  • DOI: 10.1007/JHEP09(2013)070

N = 3 $$ \mathcal{N}=3 $$ four dimensional field theories
journal, March 2016

  • García-Etxebarria, Iñaki; Regalado, Diego
  • Journal of High Energy Physics, Vol. 2016, Issue 3
  • DOI: 10.1007/JHEP03(2016)083

S-folds and 4d N $$ \mathcal{N} $$ = 3 superconformal field theories
journal, June 2016


Holomorphic triangles and invariants for smooth four-manifolds
journal, June 2006


OnS-duality in Abelian gauge theory
journal, September 1995


Conifold Type Singularities, N =2 Liouville and SL(2;R)/U(1) Theories
journal, January 2005


New phenomena in SU(3) supersymmetric gauge theory
journal, August 1995


Mirrors of 3d Sicilian theories
journal, September 2010

  • Benini, Francesco; Tachikawa, Yuji; Xie, Dan
  • Journal of High Energy Physics, Vol. 2010, Issue 9
  • DOI: 10.1007/JHEP09(2010)063

Supersymmetric Vacua and Bethe Ansatz
journal, July 2009


Surveying 4d SCFTs twisted on Riemann surfaces
journal, June 2017

  • Amariti, Antonio; Cassia, Luca; Penati, Silvia
  • Journal of High Energy Physics, Vol. 2017, Issue 6
  • DOI: 10.1007/JHEP06(2017)056

2d index and surface operators
journal, March 2014


Superconformal Invariance and the Geography¶of Four-Manifolds
journal, September 1999

  • Mariño, Marcos; Moore, Gregory; Peradze, Grigor
  • Communications in Mathematical Physics, Vol. 205, Issue 3
  • DOI: 10.1007/s002200050694

Issues in topological gauge theory
journal, November 1998


Elliptic genera of non-compact Gepner models and mirror symmetry
journal, July 2012


Quantization via mirror symmetry
journal, December 2011


Central charges of 𝒩 = 2 superconformal field theories in four dimensions
journal, September 2008


Janus configurations with SL(2, ℤ)-duality twists, strings on mapping tori and a tridiagonal determinant formula
journal, July 2014

  • Ganor, Ori J.; Moore, Nathan P.; Sun, Hao-Yu
  • Journal of High Energy Physics, Vol. 2014, Issue 7
  • DOI: 10.1007/JHEP07(2014)010

Chern-Simons theory and S-duality
journal, May 2013


Two-dimensional black hole as a topological coset model of c = 1 string theory
journal, October 1993


Fivebranes and 3-manifold homology
journal, July 2017

  • Gukov, Sergei; Putrov, Pavel; Vafa, Cumrun
  • Journal of High Energy Physics, Vol. 2017, Issue 7
  • DOI: 10.1007/JHEP07(2017)071

Higgs Bundles and (A, B, A)-Branes
journal, June 2014

  • Baraglia, David; Schaposnik, Laura P.
  • Communications in Mathematical Physics, Vol. 331, Issue 3
  • DOI: 10.1007/s00220-014-2053-6

Global aspects of electric-magnetic duality
journal, November 1995


Enhancement of Supersymmetry via Renormalization Group Flow and the Superconformal Index
journal, April 2017


Geometric endoscopy and mirror symmetry
journal, January 2008


Gravitational anomalies
journal, April 1984


Supersymmetric Yang–Mills theory on a four‐manifold
journal, October 1994

  • Witten, Edward
  • Journal of Mathematical Physics, Vol. 35, Issue 10
  • DOI: 10.1063/1.530745

Gauge theory and knot homologies
journal, May 2007


Supergravity Description of Field Theories on Curved Manifolds and a no go Theorem
journal, February 2001

  • Maldacena, Juan; NuÑEz, Carlos
  • International Journal of Modern Physics A, Vol. 16, Issue 05
  • DOI: 10.1142/S0217751X01003937

Seiberg-Witten geometries for Coulomb branch chiral rings which are not freely generated
journal, June 2017

  • Argyres, Philip C.; Lü, Yongchao; Martone, Mario
  • Journal of High Energy Physics, Vol. 2017, Issue 6
  • DOI: 10.1007/JHEP06(2017)144

Twisting of n=1 susy Gauge Theories and Heterotic Topological Theories
journal, December 1995


Donaldson Invariants of Product Ruled Surfaces¶and Two-Dimensional Gauge Theories
journal, July 2001

  • Lozano, Carlos; Mariño, Marcos
  • Communications in Mathematical Physics, Vol. 220, Issue 2
  • DOI: 10.1007/s002200100442

Duality of the fermionic 2d black hole and N = 2 Liouville theory as mirror symmetry
journal, August 2001


N = 1 $$ \mathcal{N}=1 $$ deformations and RG flows of N = 2 $$ \mathcal{N}=2 $$ SCFTs
journal, February 2017

  • Maruyoshi, Kazunobu; Song, Jaewon
  • Journal of High Energy Physics, Vol. 2017, Issue 2
  • DOI: 10.1007/JHEP02(2017)075

Equivariant Verlinde Formula from Fivebranes and Vortices
journal, July 2017